Thunderstorm Wind, Logan
- When
- July 13, 7:45 PM CST
- Where
- Logan County, Elkhart
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 40.017, -89.483
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 13, 1:50 PM CST, 5 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 250 PM CDT THU JUL 13 2006 .DISCUSSION...LATEST SURFACE ANALYSIS HAD A TROF EXTENDING NORTH/SOUTH THROUGH THE PLAINS...WITH A WEAK WARM FRONT/TROF EXTENDING SOUTHEAST FROM THE DAKOTAS INTO CENTRAL ILLINOIS. ALOFT... A WEAK SHORT WAVE WAS MOVING FROM MISSOURI INTO ILLINOIS....WITH A MORE VIGOROUS SHORT WAVE MOVING ACROSS THE NORTHERN AND CENTRAL PLAINS. MAIN CONCERNS OVER THE NEXT FEW DAYS REVOLVE AROUND PRECIPITATION CHANCES THE NEXT 24-36 HOURS AND HOW HOT IT WILL GET. 12Z MODELS IN GOOD OVERALL AGREEMENT THROUGH THE PERIOD...AT LEAST WITH RESPECT TO THE MAIN FEATURES EXPECTED TO IMPACT REGION. GUIDANCE TEMPERATURES CLOSE AS WELL AND WILL GO WITH A BLEND FOR THE MOST PART. HOWEVER...THE COOLER NUMBERS ARE FAVORED TOMORROW WITH THE CONVECTION/DEBRIS THAT WILL BE AROUND. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... TONIGHT...MAINLY DIURNAL CONVECTION WILL SLOWLY LIFT INTO/DEVELOP OVER FORECAST ARE FROM SOUTHWEST OVER WEAK SURFACE BOUNDARY...AIDED BY A WEAK UPPER WAVE. WESTERN SECTIONS OF THE FORECAST AREA MAY GET IN ON THE TAIL END OF A MCS (DEVELOPING OVER NEBRASKA AND IOWA AT THE MOMENT) BY LATE TONIGHT. THIS MCS IS DEVELOPING ON THE LEADING EDGE OF A FAIRLY VIGOROUS UPPER TROF AND NOSE OF BETTER LOW LEVEL MOISTURE/WAA. VERY WARM/MOIST AIRMASS AND SLOW STORM MOVEMENT WILL CONTINUE TO MAKE HEAVY RAINFALL THE PRIMARY THREAT. FOG DEVELOPMENT IS EXPECTED ONCE AGAIN TONIGHT WITH MOIST SOIL/LOW LEVEL AIRMASS AND LIGHT WINDS...BUT CLOUDS FROM CONVECTIVE DEBRIS SHOULD KEEP IT FROM GETTING AS DENSE AS LAST NIGHT. FRIDAY/FRIDAY NIGHT...PLAINS UPPER WAVE AND ASSOCIATED SURFACE TROF WILL PASS THROUGH THE REGION DURING THE DAY AND EARLY EVENING HOURS. THE FORCING FROM THESE FEATURES AND ANY RESIDUAL BOUNDARIES FROM NOCTURNAL CONVECTION WILL CONTINUE THE THREAT OF SHOWERS/STORMS THROUGH THE DAY. THE THREAT WILL GRADUALLY END FROM WEST/EAST WITH THE PASSAGE OF THE UPPER/SURFACE TROFS. SATURDAY THROUGH SUNDAY NIGHT...UPPER/SURFACE RIDGING WILL GRADUALLY BUILD THROUGH THE PERIOD. THIS WILL SIGNAL THE START OF THE INCREASE IN HEAT/HUMIDITY THAT WILL BE WITH US FOR THE NEXT WEEK. THE THREAT FOR EXCESSIVE HEAT HEADLINES WILL NEED TO BE MONITORED. LONG TERM...MONDAY THROUGH THURSDAY...MODELS/ENSEMBLES IN REASONABLE AGREEMENT THROUGH THE PERIOD. OVERALL TREND IS TOWARD HOT/HUMID... BUT RAIN FREE CONDITIONS. MAIN BELT OF THE WESTERLIES WILL NOT BE TOO FAR TO OUR NORTH...LYING MAINLY NEAR THE U.S./CANADA BORDER AND INTO THE UPPER MIDWEST/GREAT LAKES REGION...WITH RATHER FLAT RIDGING TO THE SOUTH OF THIS AREA. IT WOULD NOT TAKE MUCH OF A SHIFT OR BUCKLE IN THIS FLOW PATTERN TO BRING A CHANCE OF CONVECTION TO FORECAST AREA...BUT WILL LEAVE THINGS DRY FOR NOW. FORECAST 850 MB TEMPERATURES SHOULD REMAIN AT LEAST 20C THROUGH THE PERIOD... SUPPORTING HIGH TEMPERATURES HOLDING IN THE 90S. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && BAK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1155 AM CDT THU JUL 13 2006 ILZ027>031-036-037-040>042-047>051-141100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- 1155 AM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS. NO ORGANIZED SEVERE WEATHER THREAT IS EXPECTED... HOWEVER GUSTY WINDS AND VERY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY AS AN UPPER LEVEL DISTURBANCES APPROACHES THE REGION. NO ORGANIZED SEVERE WEATHER THREAT IS EXPECTED...BUT HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE FROM THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ038-043>046-052>057-061>063-066>068-071>073-141100- MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE- DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER- CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1155 AM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING... BUT NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION. NO ORGANIZED SEVERE WEATHER THREAT IS EXPECTED...BUT HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE FROM THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BARNES
The Lincoln radar (KILX), 19 km away, was scanning. The volume nearest the first event began at 01:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521599.